Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2020, 12:01 PM CST for 6 counties in Alabama. It was in force for 59 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 12:01 PM CST (18:01 UTC)
- Expired
- Jan 11, 2020, 1:00 PM CST
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bibb County, AL, Fayette County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 79 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 12:05 PM CST | TSTM WND DMG | 3 N Lake Nicol Park, AL | TREES DOWN. |
| Jan 11, 12:05 PM CST | TSTM WND DMG | Cottondale, AL | TREES DOWN IN AND AROUND COTTONDALE. |
| Jan 11, 12:12 PM CST | TSTM WND DMG | 1 Wsw Cedar Cove, AL | TREES DOWN IN AND AROUND COALING. |
| Jan 11, 12:23 PM CST | TSTM WND DMG | 1 S Oak Grove, AL | TREES DOWN AT RILEY CIRCLE ON LOCK 17 RD NEAR OAK GROVE. |
| Jan 11, 12:31 PM CST | TSTM WND DMG | 2 Nne Forestdale, AL | CARS FLIPPED OVER ON I-22. |
| Jan 11, 12:37 PM CST | TSTM WND DMG | Adamsville, AL | SEVERAL TREES DOWN ALONG WITH POWER LINES IN ADAMSVILLE. |
| Jan 11, 12:38 PM CST | TSTM WND DMG | Graysville, AL | TREES SNAPPED IN GRAYSVILLE. |
| Jan 11, 12:40 PM CST | TSTM WND DMG | 1 Wsw West Blocton, AL | NUMEROUS TREES REPORTED DOWN, AS WELL AS POWER LINES IN AND AROUND WEST BLOCTON. SEVERAL TREES REPORTED DOWN TOWARDS VANCE AND WOODSTOCK ALSO. |
| Jan 11, 12:48 PM CST | TSTM WND DMG | 1 Sw Fultondale, AL | TREES UPROOTED OR SNAPPED; REPORTED BY THE PUBLIC. |
| Jan 11, 12:49 PM CST | TSTM WND GST 39 | 1 Wnw Bessemer Airport, AL | AWOS STATION KEKY BESSEMER. |
| Jan 11, 12:59 PM CST | TSTM WND DMG | Jasper, AL | SWATH OF TREES SNAPPED, 1800 BENNETT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 6:57 AM CST | Tornado Watch | SPC | 7 hr |
| Jan 11, 7:57 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495
WUUS54 KBMX 111801
SVRBMX
ALC007-057-073-117-125-127-111900-
/O.NEW.KBMX.SV.W.0004.200111T1801Z-200111T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1201 PM CST Sat Jan 11 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Walker County in central Alabama...
Central Tuscaloosa County in west central Alabama...
Southwestern Shelby County in central Alabama...
Northern Bibb County in central Alabama...
Jefferson County in central Alabama...
Northeastern Fayette County in west central Alabama...
* Until 100 PM CST.
* At 1201 PM CST, severe thunderstorms were located along a line
extending from near Carbon Hill to 6 miles southwest of Bankhead
Lock And Dam to 8 miles southeast of Moundville, moving northeast
at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Birmingham, eastern Tuscaloosa, Hoover, Vestavia Hills, Alabaster,
Bessemer, Homewood, Pelham, Mountain Brook, Helena, Hueytown,
Jasper, Gardendale, Fairfield, Fultondale, Montevallo, Sumiton,
Cordova, Dora and Carbon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for central,
northwestern and west central Alabama. A Tornado Watch also remains
in effect until 400 PM CST for central and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3398 8720 3400 8719 3400 8717 3396 8711
3392 8708 3390 8710 3389 8709 3389 8701
3387 8700 3386 8696 3382 8695 3384 8688
3365 8675 3311 8681 3301 8751 3336 8749
3386 8759 3387 8757 3387 8764 3400 8764
TIME...MOT...LOC 1801Z 245DEG 58KT 3382 8752 3339 8743 3291 8752
HAIL...<.75IN
WIND...70MPH
$$
40/Sizemore3 follow-up statements
400
WWUS54 KBMX 111819
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1219 PM CST Sat Jan 11 2020
ALC057-111829-
/O.CAN.KBMX.SV.W.0004.000000T0000Z-200111T1900Z/
Fayette AL-
1219 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama. A Tornado Watch also remains in effect until
400 PM CST for central and west central Alabama.
LAT...LON 3396 8711 3389 8709 3389 8701 3387 8700
3386 8696 3382 8695 3384 8688 3365 8675
3311 8681 3303 8741 3334 8736 3396 8748
3399 8741 3398 8720 3400 8717
TIME...MOT...LOC 1819Z 246DEG 51KT 3392 8734 3345 8721 3304 8735
$$
ALC007-073-117-125-127-111900-
/O.CON.KBMX.SV.W.0004.000000T0000Z-200111T1900Z/
Walker AL-Tuscaloosa AL-Shelby AL-Bibb AL-Jefferson AL-
1219 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WALKER...EASTERN TUSCALOOSA...SOUTHWESTERN SHELBY...NORTHERN BIBB
AND JEFFERSON COUNTIES...
At 1219 PM CST, severe thunderstorms were located along a line
extending from 6 miles south of Camp McDowell to near Bull City to
near Low Gap, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Helena, Hueytown, Jasper, Gardendale,
Fairfield, Fultondale, Montevallo, Sumiton, Cordova, Dora, Pleasant
Grove and Tarrant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama. A Tornado Watch also remains in effect until
400 PM CST for central and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3396 8711 3389 8709 3389 8701 3387 8700
3386 8696 3382 8695 3384 8688 3365 8675
3311 8681 3303 8741 3334 8736 3396 8748
3399 8741 3398 8720 3400 8717
TIME...MOT...LOC 1819Z 246DEG 51KT 3392 8734 3345 8721 3304 8735
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM057
WWUS54 KBMX 111835
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1235 PM CST Sat Jan 11 2020
ALC007-073-117-125-127-111900-
/O.CON.KBMX.SV.W.0004.000000T0000Z-200111T1900Z/
Walker AL-Tuscaloosa AL-Shelby AL-Bibb AL-Jefferson AL-
1235 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR EASTERN WALKER...EAST CENTRAL TUSCALOOSA...SOUTHWESTERN SHELBY...
NORTHEASTERN BIBB AND CENTRAL JEFFERSON COUNTIES...
At 1234 PM CST, severe thunderstorms were located along a line
extending from near Smith Dam to Mulga to near West Blocton, moving
northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Helena, Hueytown, Jasper, Gardendale,
Fairfield, Fultondale, Montevallo, Sumiton, Cordova, Dora, Pleasant
Grove and Tarrant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CST for central
Alabama. A Tornado Watch also remains in effect until 400 PM CST for
central and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3305 8726 3351 8711 3398 8730 3398 8720
3400 8717 3396 8711 3389 8709 3389 8701
3387 8700 3386 8696 3382 8695 3384 8688
3365 8675 3311 8681
TIME...MOT...LOC 1834Z 244DEG 58KT 3402 8709 3355 8696 3311 8711
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM247
WWUS54 KBMX 111854
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1254 PM CST Sat Jan 11 2020
ALC125-127-111903-
/O.CAN.KBMX.SV.W.0004.000000T0000Z-200111T1900Z/
Walker AL-Tuscaloosa AL-
1254 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALKER AND EAST
CENTRAL TUSCALOOSA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CST for central and
west central Alabama.
LAT...LON 3365 8675 3311 8681 3306 8716 3361 8689
3380 8696 3382 8695 3384 8688
TIME...MOT...LOC 1853Z 245DEG 54KT 3411 8682 3364 8669 3311 8696
$$
ALC007-073-117-111900-
/O.CON.KBMX.SV.W.0004.000000T0000Z-200111T1900Z/
Shelby AL-Bibb AL-Jefferson AL-
1254 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR SOUTHWESTERN SHELBY...NORTHEASTERN BIBB AND CENTRAL JEFFERSON
COUNTIES...
At 1253 PM CST, severe thunderstorms were located along a line
extending from near Good Hope to Center Point to near Wilton, moving
northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Helena, Hueytown, Gardendale, Fairfield,
Fultondale, Montevallo, Tarrant, Midfield, Brighton, Kimberly,
Lipscomb and Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for central and
west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 8675 3311 8681 3306 8716 3361 8689
3380 8696 3382 8695 3384 8688
TIME...MOT...LOC 1853Z 245DEG 54KT 3411 8682 3364 8669 3311 8696
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:24 AM CST, 37 minutes earlier.
Area forecast discussion, Jan 11, 11:24 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1124 AM CST Sat Jan 11 2020 .UPDATE... For 18Z Aviation and mesoscale. && .SYNOPSIS... Aloft, a potent upper level trough extended from the High Plains south through Northern Texas. The trough is expected to attain a more negative tilt later today as it swings northeast over the Mid South region. To our southeast, an expansive deep-layer ridge was positioned southwest of Bermuda. Toward the surface, a cold front extended from Southeast Canada southwest through Michigan and further south through the Central Ohio River Valley into West Tennessee and through West-Central Mississippi down to the Gulf Coast. 05 && .SHORT TERM... /Updated at 0940 AM CST Sat Jan 11 2020/ 1. Mesoscale Update Watch Status... A second tornado watch is in effect until 4 pm CST for areas toughly along and west of Interstate 65 along with St. Clair County but not including Montgomery County at this time. The existing tornado watch for 5 northwest counties of Marion, Winston, Lamar, Fayette and Walker remains in effect until 1 pm CST. Current Situation... A line of strong to severe storms now extend from Northwest Alabama south just east of the Alabama/Mississippi border. Mesoscale Model Initialization and Verification... Comparing RAP soundings to observations the T/Td fields appear to be running about 3 degrees too cold on temperature and around 1 degree too dry for dew points. Adjusting the point forecast soundings at MEI and CBM are indicating much higher instability values than depicted by the model, on the order of 30-50% higher surface-based instability values. This is being exhibited by recent deep convective development ahead of the line in South- Central Mississippi west of Meridian. Environmental Conditions... KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z BMX sounding both indicate a highly sheared environment with 0-1 km Storm relative helicity values from 250-350 m2/s2. Wind shear remains robust and is more than sufficient to support severe storms capable of producing high winds and embedded tornadoes in the line along with in any discrete convection that can develop ahead of the line. The convective line is being dynamically forced and will pose the broadest concern for high winds. Surface-based instability values are currently the limiting factor for supporting robust development ahead of the forced line of storms. Higher instability (Surface-Based Convective Available Potential Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was over our far southwest counties and is expected to advance north and northeast with time through mid morning. As aforementioned, our analysis of data shows that these model-derived soundings are running slightly cooler and drier compared to observations and accounting for these issues results in SBCAPE values closer to the 700-1100 J/kg range. As the low-level instability continues to increase and further moistening aloft in the mid levels should help to further steepen lapse rates and reduce the weak capping in place over the area. Activity continues to gradually grow upscale with embedded rotations and bowing segment indications from radar. Damaging straight- line winds and damage from embedded tornadoes in the line is possible and this potential has been increasing over the past hour or two as surface-based instability has been surging north from our southwest. Special Soundings... We have completed the 12Z and 15Z soundings. There are nearby showers contaminating our local warm sector environment. We will wait until we get back into more pristine warm sector conditions ahead of the line to launch another sounding so we can capture the actual instability present ahead of the line of storms. 2. Forecast Today and Tonight. Expect the potent upper level trough to quickly swing northeast into the Central Ohio River Valley towards midnight tonight while shortwave ridging rapidly builds eastward into the Central Plains region tonight. The surface cold front will push through the state today, becoming positioned across western Georgia this evening while expanding high pressure across Eastern Texas will build into the Mid South Region overnight. The concern remains with severe weather today ahead of an intense line of convective storms that will plow east across the entire area today. High winds and strong shear in the low to mid levels will be more than sufficient to support damaging straight-line winds along with tornadoes both embedded in the line of storms and in any discrete convection that can develop. The best potential for this will be later this morning through the afternoon for any discrete convection to potentially form ahead of the line. Outside of convection, strong gradient winds will continue to support potential wind gusts 30-40 mph and potentially higher values in the higher terrain east and northeast. The relative fast movement of this system will help to limit flood potential but minor flooding in urban and low-lying areas will remain possible and river flooding will remain possible, especially across our western counties. Expect decreasing gradient winds as we move into this evening as the front clears the area while the upper-level dynamics pull rapidly north of the region. Lingering showers will remain possible though becoming more and more confined to our far eastern counties before midnight as drier air filters in from the west. Unseasonably warm conditions are forecast today with highs in the low to mid 70's ahead of the front. Temperatures will fall quickly tonight with readings in the upper 30's far northwest to values in the low 50's far southeast. 05 .LONG TERM... /Updated at 0244 AM CST Sat Jan 11 2020/ Sunday through Friday. The frontal boundary will stall just to our south by Sunday morning and then begin to lift back to the north by the afternoon. This boundary will remain draped across the region through Wednesday as there really is not a big push to get it out. Will need to keep an eye on rainfall totals through the period as we could definitely see rises in our river basins. Finally a cold front and short wave trough will move through Wednesday night and get the system to finally exit stage right. This pattern really looks more like a late spring one, with enough instability for thunderstorm development especially during the afternoon hours, somewhat enhanced deep layer shear but weaker low- level shear, and enhanced mid-level lapse rates but a lack of a synoptic focus. So there will be some potential for stronger storms with gusty winds/hail and possibly marginal severe threats, though confidence this far out is low. Two possible periods to watch would be late Monday afternoon/Monday night, and then ahead of a frontal passage Wednesday when shear increases. Some locally heavy rainfall would be possible as well. There still some uncertainties with the models so will continue to mention some small rain chances through Friday. Another strong storm system will work into the region next Saturday and will need to monitor for any potential severe weather with it. 16 && .AVIATION... 18Z TAF Discussion. Hazardous flying conditions through late afternoon as a line of strong to severe storms moves west to east across the area. A few isolated supercells may develop ahead of the line and pose a damaging wind and tornado risk in addition to the higher damaging wind and tornado risk from the line of storms. Expect conditions to improve as the line passes with most of the TS activity confined to within 50 or so miles on either side of the line. SHRA is expected to linger behind the line through much of the afternoon. A tightening pressure gradient will continue to produce gusty low-level winds 25-35 kts outside of convection with gusts potentially over 60 kts with the strongest convection. LLWS will also persist through early evening as the low-level jet and strong mid level jet continue to move across the Tennessee Valley region. Low-level winds and wind shear will gradually wane with time from west to east late this afternoon and evening. TS potential will decrease sufficiently generally 2-4 hours behind the line to not mention. Skies will remain BKN/OVC at most sites overnight. Low-level winds should remain up to discourage notable decreases in visibility but potentially could occur especially west and south. CIG's could decrease toward the end of the period south as the front stalls to our southeast overnight and starts to return north as a warm front through the day Sunday. 05 && .FIRE WEATHER... A strong storm system will impact the area through this evening with widespread rainfall expected. Look for strong winds on Saturday as well with gusts up to 40 mph. Dry conditions return overnight, but rain chances return in the southeast Sunday afternoon with high rain chances through at least mid-week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 44 65 46 67 / 100 40 10 40 60 Anniston 74 46 69 50 69 / 100 40 10 50 70 Birmingham 72 44 67 49 67 / 100 20 10 40 60 Tuscaloosa 75 44 67 47 67 / 90 10 10 40 60 Calera 72 45 66 49 67 / 100 20 10 50 70 Auburn 71 48 68 57 70 / 100 60 30 70 70 Montgomery 76 47 70 57 72 / 100 40 20 70 70 Troy 76 50 72 59 73 / 100 50 40 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 9 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 11, 4:43 AM CST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 443 AM CST Sat Jan 11 2020 ALZ011>015-017>050-121345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 443 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are likely for all of Central Alabama today between 7 AM in the northwest and 7 PM in the southeast. Threats include damaging winds up to 70 mph and tornadoes, some of which could be strong. Strong winds are also occurring ahead of the line of storms, with sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher gusts will be possible at higher elevations. Rainfall of 1 to 2 inches, with locally higher amounts, will occur today. This may aggravate river levels or cause some localized flooding where the heaviest rates occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall will cause rises on the Tombigbee River, with levels rising above flood stage at the Bevill Lock and Dam Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed today.
In the hours before
Local storm report, Jan 11, 10:26 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 4 SSW HONDA OF ALABAMA 33.56N 86.17W
01/11/2020 E40 MPH TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON BAMA DRIVE.
&&Local storm report, Jan 11, 10:29 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 2 SSE GANTTS QUARRY 33.12N 86.29W
01/11/2020 E40 MPH TALLADEGA AL EMERGENCY MNGR
TREE ON CARPORT.
&&Local storm report, Jan 11, 10:41 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM NON-TSTM WND GST 1 E PELHAM 33.29N 86.80W
01/11/2020 E35 MPH SHELBY AL LAW ENFORCEMENT
TREE FELL ON VEHICLE ON HWY 35.
&&Special weather statement, Jan 11, 10:47 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1047 AM CST Sat Jan 11 2020
ALZ011>013-111730-
Fayette AL-Marion AL-Lamar AL-
1047 AM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARION...WESTERN FAYETTE AND
LAMAR COUNTIES UNTIL 1130 AM CST...
At 1047 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hackleburg to near Guin to
near Lamar County Airport. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Fayette, Vernon, Sulligent, Millport, Guin,
Hackleburg, Brilliant, Glen Allen, Kennedy, Detroit, Belk, Beaverton,
Gu-Win, Bluff, Blooming Grove, Brinn, Lake Buttahatchee and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3432 8818 3431 8764 3393 8764 3352 8783
3353 8827
TIME...MOT...LOC 1647Z 229DEG 52KT 3435 8790 3405 8794 3385 8807
40/SizemoreLocal storm report, Jan 11, 11:03 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 4 ENE MCSHAN 33.40N 88.08W
01/11/2020 E40 MPH PICKENS AL BROADCAST MEDIA
TREE DOWN ON POWER LINES IN COALFIRE.
&&Local storm report, Jan 11, 11:42 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 AM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TORNADO 3 WNW CARROLLTON 33.27N 88.14W
01/11/2020 PICKENS AL EMERGENCY MNGR
*** 1 INJ ***
HOUSE DAMAGED ON SETTLEMENT ROAD.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 8 days |
| Jan 11, 7:39 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 66 min |
| Jan 11, 9:40 AM CST | Special Weather Statement | BMX | Marion | 65 min |
| Jan 11, 10:07 AM CST | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jan 11, 10:36 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 54 min |
| Jan 11, 10:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 43 min |
| Jan 11, 11:00 AM CST | Tornado Warning | BMX | Greene, Sumter | 30 min |
| Jan 11, 11:01 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Jan 11, 11:27 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 63 min |
| Jan 11, 11:33 AM CST | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 27 min |
| Jan 11, 11:50 AM CST | Tornado Warning | BMX | Fayette | 16 min |
| Jan 11, 12:04 PM CST | Special Weather Statement | BMX | Winston | 56 min |
| Jan 11, 12:08 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 24 min |
| Jan 11, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 66 min |
| Jan 11, 12:24 PM CST | Severe Thunderstorm Warning | BMX | Winston | 36 min |
| Jan 11, 12:35 PM CST | Areal Flood Advisory | BMX | Bibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more | 115 min |
| Jan 11, 12:38 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 67 min |
| Jan 11, 12:38 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Jan 11, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 58 min |
| Jan 11, 12:52 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, St. Clair, Shelby | 68 min |
| Jan 11, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 81 min |
| Jan 11, 1:19 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more | 116 min |
| Jan 11, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Lowndes | 65 min |
| Jan 11, 1:29 PM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more | 2 hr |
| Jan 11, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Coosa, Talladega | 80 min |
| Jan 11, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 79 min |
| Jan 11, 1:47 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jan 11, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 12 min |
| Jan 11, 2:00 PM CST | Areal Flood Advisory | BMX | Cherokee | 2 hr |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 14 min |
| Jan 11, 2:09 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 62 min |
| Jan 11, 2:11 PM CST | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Jan 11, 2:18 PM CST | Areal Flood Advisory | BMX | Clay, Cleburne, Tallapoosa | 117 min |
| Jan 11, 2:21 PM CST | Areal Flood Advisory | BMX | Montgomery | 114 min |
| Jan 11, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 63 min |
| Jan 11, 2:27 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 66 min |
| Jan 11, 2:40 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Pike | 80 min |
| Jan 11, 2:44 PM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 11, 2:48 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 72 min |
| Jan 11, 2:53 PM CST | Areal Flood Advisory | BMX | Bullock, Macon, Pike | 2 hr |
| Jan 11, 3:07 PM CST | Areal Flood Advisory | BMX | Chambers, Lee | 113 min |
| Jan 11, 3:07 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 73 min |
| Jan 11, 3:27 PM CST | Areal Flood Advisory | BMX | Barbour, Russell | 2 hr |
| Jan 11, 3:27 PM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 18 min |
| Jan 11, 3:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 78 min |
| Jan 11, 4:37 PM CST | Tornado Warning | BMX | Barbour | 23 min |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 8 days |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 10 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.